MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyperglycemia (1905); Abdominal Distention (2601); Hypervolemia (2664)
Date of Event 11/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical investigation: based on the required information, there is no indication of a serious injury, patient death, or other adverse event related to a fresenius product or other issue warranting further investigation.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient was admitted to the hospital due to abdominal distension.Upon follow up with the patient¿s pdrn, it was reported this patient was hospitalized on (b)(6) 2024 for fluid retention due to noncompliance to pd orders.It was explained the patient broke the blue connector from his extension set into his stay-safe organizer when applying too much force and neglected to report this event to the outpatient clinic.As a result, the patient skipped multiple pd treatments and experienced fluid retention with abdominal distention.It was affirmed the patient was trained on manual exchanges and had the appropriate supplies at the time of this event.The patient has been able to undergo ccpd therapy on a hospital provided cycler (unknown brand and model) for the duration of the admission.The patient was also diagnosed with hyperglycemia during this admission that was attributed to comorbidities unrelated to pd therapy or the use of any fresenius product(s) or device(s).Additionally, it was confirmed the patient¿s fluid retention, abdominal distention and associated hospitalization were not due to a deficiency or malfunction of any fresenius product(s) or device(s).The patient¿s pd catheter (not a fresenius product) was determined to be patent with no deficiency during this hospitalization.The patient is recovering from this event while awaiting discharge to home.The patient will continue ccpd therapy on the same liberty select cycler at home post-discharge.Based on the required information, there is no indication of a serious injury, patient death, or other adverse event related to a fresenius product or other issue warranting further investigation.
 
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.As there is no allegation related to product manufacture, the complaint is deemed as unconfirmed and completion of the device history record (dhr) review is not required as it is unrelated to the investigation.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key20666824
Report Number0008030665-2024-01052
Device Sequence Number7286119
Product Code KDJ
UDI-Device Identifier00840861100798
UDI-Public00840861100798
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95005
Device Lot Number24JR08095
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexMale
Patient Weight86 KG